I wanted to report to you another allergic reaction to andrographis. I had been taking it for a few days at 1 capsule 3x a day, and then yesterday I tried to take 2 capsules with lunch instead of 1, and I had a sudden attack of hives that gradually worsened until my whole body was bright red with huge white welts that were extremely hot and itchy. I could even feel them inside my mouth and throat. I stll have a lot of itching and welts, but they have subsided to some extent. The thing is, the andrographis is the only thing that I felt was actually decreasing my symptoms over the few days I took it. Is it possible to reintroduce it, and stay at three capsules a day, or is this dangerous after I have had an allergic reaction? I’m worried I have developed a hypersensitivity now to the one thing that was actually giving me hope of improving. I have been unable to take the cat’s claw as it made my nervous system problems unbearable. Do you have any other suggestions if I am unable to take these two herbs? Thanks so much for any help you can give me!
About one percent of people who take andrographis have this kind of reaction. If you discontinue the herb the reaction will clear in a few days to a week. I would suggest using knotweed and eleutherococcus until you are used to them and then VERY SLOWLY reintroducing the andrographis at much lower doses and paying close attention to your responses. The knotweed can help lessen the potential allergic reaction. You just may be very sensitive to the herb and so tiny doses may work well for you. Let me know how you respond.